Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF
Book Information:

Author: Ivan Singer
Title: Best approximation in normed linear spaces by elements of linear subspaces
Additional book information: Die Grundlehren der mathematischen Wissenschaften, Band 171, Publishing House of the Academy of the Socialist Republic of Romania, Bucharest, 1970 and Springer-Verlag, New York-Heidelberg-Berlin, 1970. 415 pp., $21.50.

References [Enhancements On Off] (What's this?)

  • 1. Ivan Singer, Cea mai bună aproximare în spații vectoriale normate prin elemente din subspații vectoriale, Editura Academiei Republicii Socialiste România, Bucharest, 1967 (Romanian). MR 0235368
  • 2. Ivan Singer, Cea mai bună aproximare în spații vectoriale normate prin elemente din subspații vectoriale, Editura Academiei Republicii Socialiste România, Bucharest, 1967 (Romanian). MR 0235368
  • 3. S. Paszkowski, The theory of uniform approximation. I. Non-asymptotic theoretical problems, Rozprawy Mat. 26 (1962), 177. MR 0145251
  • 4. N. I. Achieser, Theory of approximation, Translated by Charles J. Hyman, Frederick Ungar Publishing Co., New York, 1956. MR 0095369
  • 5. G. G. Lorentz, Approximation of functions, Holt, Rinehart and Winston, New York-Chicago, Ill.-Toronto, Ont., 1966. MR 0213785
  • 6. Harold S. Shapiro, Topics in approximation theory, Springer-Verlag, Berlin-New York, 1971. With appendices by Jan Boman and Torbjörn Hedberg; Lecture Notes in Math., Vol. 187. MR 0437981
  • 7. E. W. Cheney and D. E. Wulbert, The existence and unicity of best approximations, Math. Scand. 24 (1969), 113–140. MR 0261241
  • 8. A. J. Lazar, D. E. Wulbert, and P. D. Morris, Continuous selections for metric projections, J. Functional Analysis 3 (1969), 193–216. MR 0241952
  • 9. D. A. Ault, F. R. Deutsch, P. D. Morris, and J. E. Olson, Interpolating subspaces in approximation theory, J. Approximation Theory 3 (1970), 164–182. MR 0279506
  • 10. Bruno Brosowski and Rudolf Wegmann, Charakterisierung bester Approximationen in normierten Vektorräumen, J. Approximation Theory 3 (1970), 369–397 (German). MR 0277980

Review Information:

Reviewer: Wojbor A. Woyczynski
Journal: Bull. Amer. Math. Soc. 78 (1972), 685-690
DOI: https://doi.org/10.1090/S0002-9904-1972-12982-3